Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 18, 2009, 4:38 AM CST for 17 counties in Texas. It took effect at Feb 18, 2009, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 4:38 AM CST (10:38 UTC)
- In effect from
- Feb 18, 2009, 11:00 AM CST
- Expired
- Feb 18, 2009, 3:48 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4170 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 181038 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 438 AM CST WED FEB 18 2009 TXZ021-022-027>029-033>037-039>044-182300- /O.UPG.KLUB.FW.A.0006.090218T1700Z-090218T2300Z/ /O.NEW.KLUB.FW.W.0007.090218T1700Z-090218T2300Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 438 AM CST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON...FOR LOW RELATIVE HUMIDITIES...STRONG WINDS...AND VERY HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE...THE SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 MPH LATER THIS MORNING AHEAD OF A COLD FRONT ENTERING THE TEXAS PANHANDLE. ALTHOUGH TEMPERATURES WILL NOT BE AS WARM AS TUESDAY...VERY DRY AIR WILL STILL BE IN PLACE RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THESE FACTORS WILL ONCE AGAIN SUPPORT CRITICAL FIRE WEATHER CONDITIONS...BEFORE WINDS QUICKLY DIMINISH AROUND SUNSET. A WEAK COLD FRONT WILL THEN ENTER THE REGION THIS EVENING TURNING LIGHT NORTHWESTERLY WINDS TO THE NORTHEAST...WITH WIND SPEEDS GENERALLY BELOW 15 MPH BEHIND THE FRONT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ TXZ030-182300- /O.NEW.KLUB.FW.W.0007.090218T1700Z-090218T2300Z/ FLOYD- 438 AM CST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON...FOR LOW RELATIVE HUMIDITIES...STRONG WINDS...AND VERY HIGH FIRE DANGER. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 MPH LATER THIS MORNING AHEAD OF A COLD FRONT ENTERING THE TEXAS PANHANDLE. ALTHOUGH TEMPERATURES WILL NOT BE AS WARM AS TUESDAY...VERY DRY AIR WILL STILL BE IN PLACE RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THESE FACTORS WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN...BEFORE WINDS QUICKLY DIMINISH BY SUNSET. A WEAK COLD FRONT WILL THEN ENTER THE REGION THIS EVENING TURNING LIGHT NORTHWESTERLY WINDS TO THE NORTHEAST...WITH WIND SPEEDS GENERALLY BELOW 15 MPH BEHIND THE FRONT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KLUB 182148 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CST WED FEB 18 2009 TXZ021-022-027>030-033>037-039>044-182300- /O.CAN.KLUB.FW.W.0007.000000T0000Z-090218T2300Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 348 PM CST WED FEB 18 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL PERSIST ACROSS THE AREA THROUGH THE EARLY EVENING HOWEVER WINDS AT THE 20 FOOT LEVEL HAVE DROPPED BELOW 20 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 4:07 AM CST, 31 minutes earlier.
Area forecast discussion, Feb 18, 4:07 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 407 AM CST WED FEB 18 2009 .SHORT TERM... UPPER FLOW FROM A WNW DIRECTION WITH A SHORT WAVE TROUGH EXPECTED TO MOVE QUICKLY FROM THE 4-CORNERS EWD ALONG THE OK/KS BORDER. MODERATELY TIGHT MID LEVEL HEIGHT GRADIENT AND GOOD MIXING COMBINED WITH MODESTLY TIGHT SFC PRESSURE GRADIENT SHOULD TRANSLATE TO BREEZY WNW WINDS FOR ALL BUT THE EXTREME NERN PART OF THE FCST AREA. SLIGHT LOWER HEIGHTS AND SOME LOW LEVEL COLD ADVECTION POINT TO HIGHS ABOUT 8 TO 14 DEGREES COOLER THAN YESTERDAY DESPITE A DOWNSLOPE COMPONENT TODAY. GRADIENT SLACKENS LATE THIS AFTN AND A WEAK COLD FRONT PUSHES THROUGH THIS EVENING WITH LIGHTER N/NE WINDS EXPECTED TONIGHT. GUIDANCE VALUES FOR TODAY AND TONIGHT GENERALLY CLOSE AND ACCEPTED. && .LONG TERM... THE EXTENDED PATTERN IS STILL SHAPING UP VOID OF ANY PRECIP CHANCES THANKS TO A DRY NORTHWESTERLY UPPER FLOW TRANSITIONING TO A FAST ZONAL FLOW BY EARLY NEXT WEEK...ALL THE WHILE ANY IMPULSES OF CONSEQUENCE TRACK WELL NORTH OF THE CWA. GIVEN THIS...CONCERN ONCE WILL AGAIN WILL REVOLVE AROUND PERIODIC THREATS OF CRITICAL FIRE WX AS WE HEAD INTO EARLY NEXT WEEK. COOL SURFACE HIGH WILL HAVE PUSHED A WEAK COLD FRONT THROUGH THE REGION BY THURSDAY MORNING WITH MODELS HAVING TRENDED POST-FRONTAL 850MB TEMPS A BIT WARMER OVER THE PAST FEW DAYS. FAST NORTHWEST FLOW WILL KEEP THIS SURFACE RIDGE PROGRESSIVE AND BY FRIDAY A RATHER VIGOROUS S/W TROF IS PROGGED TO DIVE SOUTHEAST OUT OF THE DAKOTAS AND IN THE PROCESS GENERATE LEE SIDE TROUGHING ACROSS SOUTHEAST CO. L/L GRADIENT FLOW AHEAD OF THIS IMPULSE WILL RESPOND ACCORDINGLY OVER THE SOUTH PLAINS...BUT LATEST WIND SPEEDS ARE LOOKING TO FALL SHORT OF ATTAINING CRITICAL FIRE WX THRESHOLDS DESPITE VERY DRY SW WINDS. SAID IMPULSE WILL DRIVE A MORE ROBUST COLD FRONT INTO THE AREA FRI NIGHT WITH THE EARLIER FROPA TIMING FROM THE GFS LOOKING MOST REPRESENTATIVE CONSIDERING THE DRY PRE- FRONTAL AIRMASS AND VERY MERIDIONAL/STOUT POLAR HIGH STRUCTURE THROUGHOUT THE GREAT PLAINS. HIGHS CONSEQUENTLY ON SAT WERE LOWERED INTO THE COOLER REALM OF THE MOS ENSEMBLES. WITH THE STRONGER SURFACE HIGH NOW ADVERTISED TO PLUNGE INTO THE GULF ON SUNDAY...ANY HOPES FOR A RETURN OF MODIFIED GULF MOISTURE NOW LOOK SQUASHED AHEAD OF A DECAYING RIDGE OVER THE ROCKIES. THE INCREASINGLY FAST AND ZONAL FLOW OVER THE MIDDLE CONUS SHOULD DEVELOP ANOTHER LEE SIDE LOW IN SOUTHEAST CO BY SUNDAY HELPING TO BOOST FIRE CONCERNS INTO MONDAY. GFS AND ITS ENSEMBLE MEAN ARE MORE AGGRESSIVE THAN THE ECMWF IN BREAKING THE UPPER RIDGING DOWN BY MONDAY...BUT ALL DO AGREE IN FOCUSING A BELT OF 35 KT WINDS AT 850MB OVER THE AREA. BEYOND THIS THE POLAR VORTEX LOOKS TO BROADEN OVER MUCH OF LOWER CANADA KEEPING A LACKLUSTER ZONAL FLOW INTACT OVER THE REGION WITH TEMPS RESIDING A BIT OF ABOVE NORMAL THRU MIDWEEK. && .FIRE WEATHER... RH VALUES NEAR 10 PCT EXPECTED FOR MUCH OF THE AFTN FOR ALL OF THE FCST AREA. BREEZY WNW WINDS SHOULD PUSH AND MAY AT TIMES BARELY EXCEED 20 MPH AT THE 20-FOOT LEVEL. LOOKING LIKE A MARGINAL FIRE WX DAY BUT ONE THAT PROBABLY WARRANTS A WARNING. HAVE RECONFIGURED INHERITED FIRE WX WATCH SLIGHTLY GIVEN FCST WINDS AND RH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 22 55 19 64 / 0 0 0 0 0 TULIA 60 24 55 22 63 / 0 0 0 0 0 PLAINVIEW 61 25 55 23 67 / 0 0 0 0 0 LEVELLAND 63 25 59 25 71 / 0 0 0 0 0 LUBBOCK 64 27 57 28 71 / 0 0 0 0 0 DENVER CITY 64 28 59 30 69 / 0 0 0 0 0 BROWNFIELD 66 27 59 31 70 / 0 0 0 0 0 CHILDRESS 67 28 59 30 68 / 0 0 0 0 0 SPUR 66 28 57 29 71 / 0 0 0 0 0 ASPERMONT 71 30 59 31 72 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021-022-027>030-033>037-039>044. && 07/93
Hazardous weather outlook, Feb 17, 7:24 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 724 PM CST TUE FEB 17 2009 TXZ021>044-190130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 724 PM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT THE THREAT OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY OVER THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.